MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MODULAR DUAL MOBILITY INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH MODULAR DUAL MOBILITY INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 626-00-36C
Medical Device Problem Codes Corroded (1131); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 02/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Dr.Performed a revision surgery on (b)(6) 2021.He removed a cocr mdm liner from a trident ii cup that had been in 15 months.The pt.Complained of pain and effusion.Update 26/february/2021 wg: spoke to rep.Patient also had elevated ion levels.The mdm metal liner, adm/ mdm insert, and ceramic head were revised.Rep reported he may be able to confirm the operative side (as this patient has an identical, as-yet-not-revised construct in his other hip), and confirmed that no further information will be released by the hospital or surgeon.
 
Event or Problem Description
Dr.Performed a revision surgery on (b)(6) 2021.He removed a cocr mdm liner from a trident ii cup that had been in 15 months.The pt.Complained of pain and effusion.Update 26/february/2021 (b)(6): spoke to rep.Patient also had elevated ion levels.The mdm metal liner, adm/ mdm insert, and ceramic head were revised.Rep reported he may be able to confirm the operative side (as this patient has an identical, as-yet-not-revised construct in his other hip), and confirmed that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
The following devices were also listed in this report: device: unknown trident ii clusterhole shell; cat#: unknown ; lot#: unknown.Reported event: an event regarding corrosion involving an mdm liner was reported.The event was confirmed based on product inspection.Method & results:  -device evaluation and results: visual inspection: visual inspection was performed as part of the material evaluation and indicated the following comments: the liner base material and debris were analyzed using energy dispersive spectroscopy (eds).The eds analysis showed that the liner was consistent with the drawing (astm f1537) and that the debris was consistent with an oxide and corrosion product.Dimensional inspection: not performed as the dimensional aspects are not in question.Functional inspection: not performed as the functional aspects are not in question.Material analysis: the liner base material and debris were analyzed using energy dispersive spectroscopy (eds).The eds analysis showed that the liner was consistent with the drawing (astm f1537) and that the debris was consistent with an oxide and corrosion product.-clinician review: no medical records were received for review with a clinical consultant.   -device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.  -complaint history review: there have been no other similar events for the reported lot.  conclusion: it was reported that the patient was revised due to corrosion.The event was confirmed based on product inspection.Visual inspection: visual inspection was performed as part of the material evaluation and indicated the following comments: the liner base material and debris were analyzed using energy dispersive spectroscopy (eds).The eds analysis showed that the liner was consistent with the drawing (astm f1537) and that the debris was consistent with an oxide and corrosion product.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
MODULAR DUAL MOBILITY INSERT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11556032
Report Number0002249697-2021-00519
Device Sequence Number3932218
Product Code LZO
UDI-Device Identifier04546540665997
UDI-Public04546540665997
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K103233
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number626-00-36C
Device Catalogue Number626-00-36C
Device Lot Number70669801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2021
Initial Date Received by Manufacturer 02/25/2021
Supplement Date Received by Manufacturer06/15/2021
Initial Report FDA Received Date03/23/2021
Supplement Report FDA Received Date07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;